Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 240, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 15, 2019, 6:14 PM MDT for Goshen County, Wyoming; Sioux County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2019, 6:14 PM MDT (00:14 UTC)
- Expired
- Jul 15, 2019, 6:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:54 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 5:45 PM MDT, 29 minutes earlier.
Area forecast discussion, Jul 15, 5:45 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 545 PM MDT Mon Jul 15 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 104 PM MDT Mon Jul 15 2019 Tonight...Isolated to scattered thunderstorms will continue to develop through the evening hours, most numerous east of Interstate 25 as a shortwave trough aloft moves overhead. Based on instability and shear parameters, some of the storms will likely become strong to severe, producing large hail and damaging winds. The marginal and slight risk areas from the Storm Prediction Center look on track. Tuesday...Again expect the development of isolated to scattered afternoon and evening thunderstorms, mainly east of Interstate 25, with a few strong to severe storms possible mainly north of a Lusk to Alliance line, where the best shear and instability will be found. Wednesday...A stationary boundary will develop across our northeast counties, where the best chance of thunderstorms will exist in the afternoon and evening, otherwise it will be mostly dry. .LONG TERM...(Thursday through Monday) Issued at 104 PM MDT Mon Jul 15 2019 Dry and hot conditions are expected Thursday and Friday with west to southwest flow aloft and warm temperatures aloft limiting chances for thunderstorm development. Thunderstorm chances will increase each day from Saturday through Monday as low and mid level moisture increases. A bit cooler Sunday and Monday in the wake of a cold frontal passage. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday afternoon) Issued at 545 PM MDT Mon Jul 15 2019 VFR. Scattered TSRA developing across southeast WY and the western NE Panhandle late this afternoon will linger through this evening. Strong/gusty surface winds and brief MVFR CIG/VIS will be possible east of I-25. Afternoon TSRA wil develop once again Tuesday afternoon. && .FIRE WEATHER... Issued at 104 PM MDT Mon Jul 15 2019 Good chances for wetting rains today with strong to severe thunderstorms. Subtropical moisture remains in place across southeast Wyoming and Nebraska Panhandle at least through Tuesday before a drier and windier pattern moves in Wednesday. This subtropical moisture plume will be shunted south and east with afternoon humidity falling into the low teens Wednesday across Carbon County...spreading east Thursday into Friday. Wind and low humidity could result in critical fire weather conditions as early as Wednesday. Subtropical moisture plume returns for the weekend with increasing chances for wetting rains and thunderstorms during the afternoon and evening. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...MAJ FIRE WEATHER...GCC
Hazardous weather outlook, Jul 15, 12:51 PM MDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1251 PM MDT Mon Jul 15 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-161900- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1251 PM MDT Mon Jul 15 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a marginal risk of severe thunderstorms this afternoon and evening east of a Laramie to Cheyenne line, with a slight risk of severe thunderstorms east of a Douglas to Kimball line. Isolated to scattered thunderstorms will develop this afternoon and evening. Some of the thunderstorms, especially in the slight risk area, will likely become strong to severe, producing either large hail or damaging winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A few thunderstorms may become strong to severe Tuesday afternoon and evening north of a Lusk to Alliance line. Thunderstorms will be possible again Wednesday, Saturday and Sunday afternoons and evenings. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Special weather statement, Jul 15, 5:16 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Cheyenne WY 516 PM MDT Mon Jul 15 2019 WYZ106-107-152330- East Platte County WY- Central Laramie Range and Southwest Platte County WY- 516 PM MDT Mon Jul 15 2019 ...SPECIAL WEATHER STATEMENT... At 516 PM MDT, Doppler radar was tracking a strong thunderstorm near Bordeaux, or 9 miles south of Wheatland, moving northeast at 35 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Bordeaux and Slater. This includes Interstate 25 in Wyoming between mile markers 65 and 73. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4184 10495 4194 10501 4209 10476 4190 10466 TIME...MOT...LOC 2316Z 240DEG 29KT 4193 10489 Jamski
Special weather statement, Jul 15, 5:16 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
516 PM MDT Mon Jul 15 2019
WYZ107-108-152345-
East Platte County-Goshen County-
516 PM MDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOSHEN AND
NORTHEASTERN PLATTE COUNTIES...
At 516 PM MDT, a strong thunderstorm was located 9 miles north of
Guernsey Campground, or 25 miles southwest of Lusk, moving east at 35
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rawhide Buttes and Jay Em.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4239 10423 4237 10480 4250 10484 4261 10443
4261 10430
TIME...MOT...LOC 2316Z 257DEG 31KT 4245 10472
BraunSpecial weather statement, Jul 15, 5:30 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
530 PM MDT Mon Jul 15 2019
WYZ101-102-160000-
Converse County Lower Elevations-Niobrara County-
530 PM MDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NIOBRARA AND
EASTERN CONVERSE COUNTIES...
At 529 PM MDT, a strong thunderstorm was located 10 miles southeast
of Dull Center, or 41 miles northwest of Lusk, moving northeast at 30
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will remain over mainly rural areas of northwestern
Niobrara and eastern Converse Counties.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4327 10443 4315 10492 4332 10502 4350 10461
4350 10458
TIME...MOT...LOC 2329Z 245DEG 24KT 4327 10487
BraunSpecial weather statement, Jul 15, 5:35 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Cheyenne WY 535 PM MDT Mon Jul 15 2019 WYZ107-108-160015- East Platte County WY-Goshen County WY- 535 PM MDT Mon Jul 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 615 PM MDT... At 534 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Grayrocks Reservoir, or 11 miles east of Wheatland, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Laramie, Grayrocks Reservoir, Fort Laramie National Historic Site, Chugcreek and Slater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4189 10479 4209 10492 4229 10451 4204 10432 TIME...MOT...LOC 2334Z 239DEG 29KT 4203 10474 Jamski
Special weather statement, Jul 15, 5:55 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Cheyenne WY 555 PM MDT Mon Jul 15 2019 NEZ019-160030- Scotts Bluff NE- 555 PM MDT Mon Jul 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTTS BLUFF COUNTY UNTIL 630 PM MDT... At 555 PM MDT, Doppler radar was tracking a strong thunderstorm over Hubbard Hill, or 10 miles west of Scottsbluff, moving northeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Scottsbluff, Gering, Terrytown, Hubbard Hill and Scotts Bluff National Monument. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4178 10388 4185 10394 4198 10373 4184 10361 TIME...MOT...LOC 2355Z 241DEG 19KT 4184 10385 Jamski
Special weather statement, Jul 15, 6:01 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Cheyenne WY 601 PM MDT Mon Jul 15 2019 NEZ019-096-WYZ108-160030- Scotts Bluff NE-South Sioux NE-Goshen County WY- 601 PM MDT Mon Jul 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF... SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 630 PM MDT... At 601 PM MDT, Doppler radar was tracking a strong thunderstorm over Huntley, or 10 miles south of Torrington, moving northeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Morrill, Lyman, Huntley and Henry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4186 10412 4191 10421 4208 10412 4197 10393 TIME...MOT...LOC 0001Z 215DEG 16KT 4192 10414 Jamski
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:01 PM MDT | Special Weather Statement | CYS | Goshen | 29 min |
| Jul 15, 6:29 PM MDT | Special Weather Statement | CYS | Niobrara | 31 min |
| Jul 16, 1:29 PM MDT | Special Weather Statement | CYS | Goshen | 61 min |
| Jul 16, 2:08 PM MDT | Special Weather Statement | CYS | Laramie | 67 min |
| Jul 16, 3:08 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Jul 16, 3:18 PM MDT | Special Weather Statement | CYS | Niobrara | 42 min |
| Jul 16, 3:33 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Jul 16, 3:39 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Jul 16, 3:49 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jul 16, 4:01 PM MDT | Special Weather Statement | CYS | Platte | 44 min |
| Jul 16, 4:19 PM MDT | Special Weather Statement | CYS | Niobrara | 41 min |
| Jul 16, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 31 min |
| Jul 16, 4:41 PM MDT | Special Weather Statement | CYS | Niobrara | 34 min |
| Jul 16, 4:56 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 33 min |
| Jul 16, 4:59 PM MDT | Special Weather Statement | CYS | Converse | 31 min |
| Jul 16, 5:02 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
| Jul 16, 5:21 PM MDT | Special Weather Statement | CYS | Niobrara | 24 min |
| Jul 16, 5:25 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 35 min |
| Jul 16, 5:45 PM MDT | Special Weather Statement | CYS | Niobrara | 30 min |
| Jul 15, 6:16 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 29 min |
| Jul 15, 6:25 PM MDT | Special Weather Statement | CYS | Sioux | 35 min |
| Jul 15, 6:42 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 33 min |
| Jul 15, 6:43 PM MDT | Severe Thunderstorm Warning | CYS | Morrill, Scotts Bluff | 19 min |
| Jul 15, 6:57 PM MDT | Special Weather Statement | CYS | Dawes | 33 min |
| Jul 15, 7:12 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 33 min |
| Jul 15, 7:44 PM MDT | Special Weather Statement | CYS | Dawes | 31 min |
| Jul 15, 7:45 PM MDT | Special Weather Statement | CYS | Box Butte | 30 min |
| Jul 15, 9:37 PM MDT | Special Weather Statement | CYS | Cheyenne | 38 min |
| Jul 15, 9:52 PM MDT | Special Weather Statement | CYS | Box Butte | 38 min |
| Jul 15, 9:54 PM MDT | Special Weather Statement | CYS | Morrill | 21 min |
| Jul 15, 9:57 PM MDT | Special Weather Statement | CYS | Cheyenne | 33 min |
| Jul 15, 10:10 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 21 min |
| Jul 16, 3:12 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 48 min |
| Jul 16, 4:14 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 46 min |
| Jul 16, 4:15 PM MDT | Special Weather Statement | CYS | Kimball | 45 min |
| Jul 16, 4:58 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Morrill, Scotts Bluff | 32 min |
| Jul 16, 5:28 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 32 min |
| Jul 16, 5:56 PM MDT | Special Weather Statement | CYS | Morrill | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.